Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 3, 2013, 4:51 PM MDT for Bannock County, Bingham County, Caribou County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2013, 4:51 PM MDT (22:51 UTC)
- Expired
- Sep 3, 2013, 8:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bannock County, ID, Bingham County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 41 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WGUS55 KPIH 032251
FFWPIH
IDC005-011-029-040245-
/O.NEW.KPIH.FF.W.0027.130903T2251Z-130904T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
451 PM MDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO...
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO...
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO...
* UNTIL 845 PM MDT
* AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
FORT HALL PUTNAM LODGE AND FORT HALL YANDELL MOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4300 11243 4309 11221 4325 11210 4308 11199
4287 11204 4279 11216 4276 11231
$$
RS2 follow-up statements
540
WGUS75 KPIH 032328
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
528 PM MDT TUE SEP 3 2013
IDC005-011-029-040245-
/O.CON.KPIH.FF.W.0027.000000T0000Z-130904T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU ID-BINGHAM ID-BANNOCK ID-
528 PM MDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR NORTH
CENTRAL BANNOCK...SOUTH CENTRAL BINGHAM AND NORTHWESTERN CARIBOU
COUNTIES...
AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT HALL
PUTNAM LODGE AND FORT HALL YANDELL MOUNTAIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4300 11243 4309 11221 4325 11210 4308 11199
4287 11204 4279 11216 4276 11231
$$
RS617
WGUS75 KPIH 040241
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
841 PM MDT TUE SEP 3 2013
IDC005-011-029-040249-
/O.EXP.KPIH.FF.W.0027.000000T0000Z-130904T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU ID-BINGHAM ID-BANNOCK ID-
841 PM MDT TUE SEP 3 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT FOR NORTH
CENTRAL BANNOCK...SOUTH CENTRAL BINGHAM AND NORTHWESTERN CARIBOU
COUNTIES...
AT 840 PM MDT NATIONAL WEATHER SERVICE RADAR SHOWS THE HEAVY RAIN
SHOWERS AND THUNDERSTORMS MOVING NORTH OF THE AREA AND DISSIPATING.
PONDING OF WATER ON ROAD WAYS MAY BE SLOW TO DRAIN. MOTORISTS SHOULD
EXERCISE CAUTIONS.
LAT...LON 4300 11243 4309 11221 4325 11210 4308 11199
4287 11204 4279 11216 4276 11231
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:07 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 3, 1:07 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 107 PM MDT TUE SEP 3 2013 .DISCUSSION...THE DEEP UPPER LOW OFF THE PAC NW COAST NEAR 130W CONTINUES TO DRIVE THE SOUTHERLY TRANSPORT OF SUBTROPICAL MOISTURE INTO ID...WITH LITTLE CHANGE THRUOUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON OVER THE WESTERN HALF OF THE FCST AREA AND GRADUALLY SPREAT EASTWARD BY THIS EVENING. PRECIP AMOUNTS WILL BE AMPLE AGAIN...ESPECIALLY OVER THE CENTRAL MTNS AND SOUTHERN HIGHLANDS...AS PW VALUES ARE STILL RUNNING ABOVE 1 INCH. ACTIVITY WILL DIMINISH LATE TONIGHT... BUT REDEVELOP ON WED. BY THU...THE UPPER LOW MOVES INTO WESTERN OR. THIS WILL BEGIN TO PUSH THE SUBTROPICAL MOISTURE TO THE NORTH AND EAST...AND BY FRIDAY MOST OF THE ACTIVITY WILL BE EAST AND NORTH OF THE FCST AREA. ONLY EXPECTING A FEW MTN TSTMS ON FRI AND SAT AS THE UPPER LOW MOVES TO THE ID PANHANDLE. SUNDAY AND BEYOND LOOKS DRY AS THE UPPER LOW MOVES AWAY AND BROAD UPPER RIDGING TAKES OVER. HEDGES && .AVIATION...MONSOON MOISTURE WILL CONTINUE OVER EASTERN IDAHO. MVFR/IFR CONDITIONS ARE POSSIBLE DURING PERIODS OF HEAVIER RAINFALL AND THUNDERSTORM ACTIVITY. ALL SITES HAVE -SHRA VCTS THROUGH THIS EVENING ALTHOUGH KSUN WILL LIKELY SEE THE MOST WIDESPREAD ACTIVITY. VCSH/VCTS IS EXPECTED TO BE CARRIED INTO TOMORROW AT THE VERY LEAST IN THE FORECAST...WITH KSUN AGAIN LIKELY TO SEE MORE WIDESPREAD ACTIVITY. A FEW STORMS MAY ALSO PRODUCE WINDS OVER 35KTS. KEYES && .FIRE WEATHER...A VERY MOIST AIRMASS REMAINS OVER EASTERN IDAHO THROUGH AT LEAST THURSDAY. THIS MEANS SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH HEAVY RAINFALL UNTIL FRIDAY IT APPEARS AT THIS POINT. THE MODELS ARE PUSHING THE LOW INLAND AND ACROSS THE NORTHERN STATES INTO THE WEEKEND. A FRONT WILL MOVE INTO WESTERN AREAS ON FRIDAY AND EVENTUALLY SHIFT EASTWARD BY SATURDAY. AHEAD OF THE FRONT...SHOWERS AND STORMS WILL CONTINUE WITH A DRY/COOL AIRMASS COMING IN BEHIND IT. RIGHT NOW... EVERYONE EXCEPT FOR THE MOUNTAINS ALONG THE WYOMING BORDER SHOULD DRY OUT OVER THE WEEKEND. WINDS WILL BE STRONGEST ON FRIDAY AND SATURDAY...BUT WE ARE NOT LOOKING AT CRITICAL CONDITIONS AS THE HUMIDITY WILL STILL BE UP BEHIND THE FRONT. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ018-022-031-032. &&
Hazardous weather outlook, Sep 3, 4:54 AM MDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 454 AM MDT TUE SEP 3 2013 IDZ017>025-031-032-041100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 454 AM MDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY OVER THE SOUTHERN HIGHLANDS AND CENTRAL MOUNTAINS PROMPTING A FLASH FLOOD WATCH PARTICULARLY OVER BURN SCARS. NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE OVER THE SOUTHERN HIGHLANDS AND THE CENTRAL MOUNTAINS THIS MORNING AND CONTINUE OFF AND ON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL RAINFALL IS EXPECTED WEDNESDAY THROUGH FRIDAY. ANOTHER FLASH FLOOD WATCH MAY BE NEEDED PARTICULARLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 3, 4:38 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
438 PM MDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN CHUBBUCK 42.92N 112.46W
09/03/2013 M0.50 INCH BANNOCK ID NWS EMPLOYEE
&&
PANGELLocal storm report, Sep 3, 4:42 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
442 PM MDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD POCATELLO 42.88N 112.47W
09/03/2013 BANNOCK ID BROADCAST MEDIA
ISJ REPORTS RAYMOND PARK AREA OF POCATELLO IS
EXPERIENCING FLOODING. POSSIBLY 4 FEET OF WATER IN THE
PARK. NORTH GRANT AND NORTH LINCOLN AVENUES HAVE ALSO
BEEN FLOODED.
&&
JMESSICKLocal storm report, Sep 3, 4:43 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
443 PM MDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLASH FLOOD POCATELLO 42.88N 112.47W
09/03/2013 BANNOCK ID BROADCAST MEDIA
ISJ REPORTS FLOODING ON HIGHLAND BOULEVARD AND GWEN
DRIVE.
&&
JMESSICKLocal storm report, Sep 3, 4:47 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
447 PM MDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD POCATELLO 42.88N 112.47W
09/03/2013 BANNOCK ID PUBLIC
PUBLIC REPORTS OF FLOODING CONFIRMED OAK AND PARK
&&
JMESSICKLocal storm report, Sep 3, 4:48 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
448 PM MDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN CHUBBUCK 42.92N 112.46W
09/03/2013 E0.00 INCH BANNOCK ID NWS EMPLOYEE
1 INCH IN 1 HOUR
&&
PANGELLocal storm report, Sep 3, 4:50 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
450 PM MDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD POCATELLO 42.88N 112.47W
09/03/2013 BANNOCK ID PUBLIC
PUBLIC REPORTS WINCO PARKING LOT FLOODED
&&
JMESSICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Sep 2, 6:45 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 7:09 PM MDT | Special Weather Statement | PIH | Cassia | 66 min |
| Sep 2, 7:25 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 8:17 PM MDT | Special Weather Statement | PIH | Oneida | 58 min |
| Sep 2, 8:37 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Sep 2, 9:34 PM MDT | Flash Flood Warning | PIH | Cassia | 56 min |
| Sep 2, 10:15 PM MDT | Special Weather Statement | PIH | Blaine, Lincoln | 60 min |
| Sep 2, 10:27 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 3, 1:56 PM MDT | Flash Flood Warning | PIH | Blaine, Custer | 4 hr |
| Sep 3, 2:01 PM MDT | Flash Flood Warning | PIH | Cassia | 5 hr |
| Sep 3, 3:55 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 3 hr |
| Sep 3, 4:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 4 hr |
| Sep 3, 4:26 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 4 hr |
| Sep 3, 5:33 PM MDT | Special Weather Statement | PIH | Bonneville | 72 min |
| Sep 3, 5:50 PM MDT | Special Weather Statement | PIH | Caribou | 55 min |
| Sep 3, 5:57 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.